She had an aortic valve replacement and a large aortic aneuysm grafted 2 months ago (at same time). looked up her meds and nothing stands out. any help would be appreciated.
She should tell her doc. There are at least 2 meds that could help increase her appetite. The nausea might be because of her med, even tho it doesn't say that in the side effects. What is she on.
There's a drug called megace that is used commonly to stimulate appetite. The next is marinol if megace is ineffective, but doctor's don't like to use it in the elderly if they don't have to. Zofran should have been prescribed for nausea. There's also phenerhan, oral and suppository if your mom is throwing up. However it will likely cause significant drowsiness. Zofran is safer and works pretty well. Buy some Ensure plus or Ensure CS and encourage your mom sip on those as they have protein to assist with healing and vitamins and minerals. But I'd call the doctor regarding the megace and zofran. Best of luck and healing thoughts for your mom. Jessica
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Mar 2012 • 4 answers
Updated 8 Sep 2010 • 2 answers
Updated 18 Mar 2011 • 3 answers
Metoprolol side effects, insomnia and heart beating & pulsing , any other beta blocker alternatives?
Updated 1 Jun 2012 • 2 answers
Prosthetic Heart Valves -- Mechanical Valves - I had a mechanical heart valve implant in Dec. 2010.?
Updated 13 Jan 2015 • 5 answers